Author Topic: OU Student dies from liver posion  (Read 4641 times)

Rc Moser

  • Full Member
  • ***
  • Posts: 179
OU Student dies from liver posion
« on: February 29, 2008, 08:12:14 pm »
Very sad.   had a tooth ache, took Acetaminophen (which is in most over the counter pain relievers) the news report said. Said she may have taken up to 9 pills a day or more for the pain.  She was also taking some over the counter cold or flu med. She died of liver failure 6 or 7 days later.  I know I take alot of tyn for headaches So I will be more cautious and keep track of how many I take in headache episode. I regularly take as many as 8 to 12 every 4 to 6 hours to get the migraines to subside.  I know now  I will be taking less if I can stand the pain. I don't know if you episode involved spirits or not.
9/17/03, 4.5CM, Translab, OU Medical Center, Dr. (the ear man) Saunders and Dr. B. (the BrainMAN) Wilson  along with about 4 other Doctors that keep me going for 18 hours.

nancyann

  • Hero Member
  • *****
  • Posts: 2249
  • carpe diem
Re: OU Student dies from liver posion
« Reply #1 on: February 29, 2008, 08:19:06 pm »
God rest her soul...   It's odd though, Tylenol is metabolized through the kidneys..... 
maybe she had a pre-existing problem with her liver...
2.2cm length x 1.7cm width x 1.3cm  depth
retrosigmoid 6/19/06
Gold weight 7/19/06, removed 3/07
lateral tarsel strip X3
T3 procedure 11/20/07
1.6 Gm platinum weight 7/10/08
lateral canthal sling 11/14/08
Jones tube insert right inner eye 2/27/09
right facial paralysis
good to go.

oHIo

  • Full Member
  • ***
  • Posts: 145
Re: OU Student dies from liver posion
« Reply #2 on: February 29, 2008, 08:47:09 pm »
According to the Tylenol.com site, Tylenol is metabolized by the liver.  The problem with taking Tylenol with other cold medications is that some cold/sinus medications also contain acetamenophen, which is generic Tylenol.  Too much Tylenol can produce fatal liver toxicity.  Too much is more than the recommended dose as listed on the side of the package. 

We were seeing problems with Tylenol overdose in children because of the different formulations of Tylenol (infant drops, children's liquid, chewable tablets, etc.).  The concentrations are very different for each formula.  Tylenol is one drug you do not want to take at a higher than recommended dose.

nancyann

  • Hero Member
  • *****
  • Posts: 2249
  • carpe diem
Re: OU Student dies from liver posion
« Reply #3 on: February 29, 2008, 08:54:14 pm »
oHIo:  Yes, you are right - I just checked this also,  my mistake  (I could have sworn it was metabolized by the kidneys - let me blame this cognitive
dysfunction on the AN).

Thank you for the correction....

« Last Edit: February 29, 2008, 09:05:23 pm by nancyann »
2.2cm length x 1.7cm width x 1.3cm  depth
retrosigmoid 6/19/06
Gold weight 7/19/06, removed 3/07
lateral tarsel strip X3
T3 procedure 11/20/07
1.6 Gm platinum weight 7/10/08
lateral canthal sling 11/14/08
Jones tube insert right inner eye 2/27/09
right facial paralysis
good to go.

Janet

  • Full Member
  • ***
  • Posts: 246
    • Janet Sherwood Photography
Re: OU Student dies from liver posion
« Reply #4 on: February 29, 2008, 09:23:57 pm »
My internist advised me not to take more than 3000mg/day.

Janet
Surgical removal of 1 cm x .8 cm x .6 AN on 4/2004.

OMG16

  • Sr. Member
  • ****
  • Posts: 342
Re: OU Student dies from liver posion
« Reply #5 on: February 29, 2008, 10:32:51 pm »
My Dr said that when you are taking it daily that he recommend only 2000 miligrams a day.

Nancy I believe you are thinking of Advil as that is processed through the kidneys.  I was taking tylenol and advil for my facial infection and he did not like me taking the max of both or either one of them for more than a few days.  The advil ended up giving me an ulcer so now I can't take my favorite pain medication anymore.  16
I believe you are given choices in life and it is not what has happened to you that defines who you are.  It is how you handle the situation and finding the positive in an almost hopeless situation that counts the most.  My son is my hero and I have had the pleasure of learning this from him.

Don

  • Jr. Member
  • **
  • Posts: 59
Re: OU Student dies from liver posion
« Reply #6 on: March 01, 2008, 09:14:01 pm »
 Make sure when you take any medications you eat something no joke my stomach was destroyed and I had all sorts of bleeding ulcers the best thing is a plain old Soda cracker or two before any meds as they suck up the stuff so it doesnt attack the stomach lining sort of a poor mans time release as I used to heave every morning taking my meds till my doctor recommended this and not one of the bottles was labaled take with food? Also always use water I had one pill get stuck on my asophagus and burn a hole in it and bled all night causing panic the next morning when I upchucked all sorts of blood ala the Exorcist? They had to go in and cauterize it?

Rc Moser

  • Full Member
  • ***
  • Posts: 179
Re: OU Student dies from liver posion
« Reply #7 on: March 02, 2008, 12:19:16 am »
I can relate to that! Not that bad, but it could of been.  I hate taking pain pills anyway. but when my eyes feel like they going to pop out, every tooth in my head aches, jaws feel like I chewed up an old rubber rug, nite liight burns a hole in my head,  a spoon clinking a glass sounds like a M80 just when off, and the pain rolls across my forehead. I know where I'm heading too bed with an ice pack.
9/17/03, 4.5CM, Translab, OU Medical Center, Dr. (the ear man) Saunders and Dr. B. (the BrainMAN) Wilson  along with about 4 other Doctors that keep me going for 18 hours.

tdworkin

  • New Member
  • *
  • Posts: 24
Re: OU Student dies from liver posion
« Reply #8 on: March 08, 2008, 12:29:01 pm »
Poor girl...
Too much of any med. is bad news. I wasn't getting relief from the constant headaches since my November CK treatments by taking any OTC pain reliever- tried them all. (Even 4 weeks on steroids didn't diminish them.) Finally, I just stuck with aspirin, the so called wonder drug, taking two a day, usually in the late afternoon. Don't know if this contributed to the big explosion I had this week or not... but the advice of the neurosurgeon was- no aspirin, stick to tylenol, in the recommended dosages only.
Here's what happened. Was sleeping, awoke to MAJOR head pain, unlike anything I have ever experienced. Just about killed me- wailing, flailing- I -think -I -am -going- to- die -because -my- head- is -EXPLODING pain. Husband took me to the hospital (was stopped in route by cop who noticed our car stopped but then went through a red light. He called an ambulance and off we went to hospital, legally passing through the red lights.) Had a CT scan- showed bleeding at the tumor site; gave me IV dilaudid (sp?) which helped relieve the pain, then was transferred to a hospital with neuro. drs. on hand- spent 2 days in their ICU, had MRI and then was turned loose. (Intersetingly, I have no memory of a few of these hours- from house to second hospital.)
Who knows why this happened or if it will happen again. I called the drs. at Stanford U who did the CK. Was told they haven't seen this bleeding in other patients- and they've done 1000s. Not reassuring for me. I must wait to hear what they will have to say when they review the MRI taken one week before this event and the one done the day after.
Now, I figure if something like this happens when I am sleeping, there's NOTHING I can do to avoid it, but taking aspirin seems like a dumb idea now if bleeding CAN happen again.
BTW, I DO read the fine print  with prescriptions and as consumers (literally and figuratively) we need to know what goes in, how it mixes with whatever else is going in, and what we must do to protect our body's chemistry. I was given a prescription for vicotin (will try it next time headache is BAD enough to warrant a narcotic) and it clearly says NO acetaminophen (tylenol) with it because of liver failure. Too much of this (wonder) drug can be a bad, BAD thing. So sad that toothache victim didn't know that.
Stay healthy, everyone...
Terry

Soundy

  • Hero Member
  • *****
  • Posts: 1329
  • prophetic picture done by my 5 year old, June'04
Re: OU Student dies from liver posion
« Reply #9 on: March 10, 2008, 07:19:15 pm »
I take two extra strength Tylenol before I get out of bed and lay there awhile before I get
up and two before I go to bed... all in an effort to keep number of headaches down... plus some
throughout the day...I reach for it first then the big guns when I do get a headache...I get
headaches within about 15 minutes from getting up and moving around and having the Tylenol
in me already has put an end to these ones... also even with my wedge pillows I was getting some
headaches during night that woke me up

My Doctor runs a liver lab blood test every three months and I take prilosec daily to protect
stomach along with a couple crackers when I take them
3mm AN discovered Aug 2004
Translab July 2 ,2007
3.2cm x 2.75cm x 3.3cm @ time of surgery

OMG16

  • Sr. Member
  • ****
  • Posts: 342
Re: OU Student dies from liver posion
« Reply #10 on: March 10, 2008, 10:44:15 pm »
Terry you will have to let us know what they find out.  I'm glad you are doing better.  Kisses to your forehead.  :-* 16
I believe you are given choices in life and it is not what has happened to you that defines who you are.  It is how you handle the situation and finding the positive in an almost hopeless situation that counts the most.  My son is my hero and I have had the pleasure of learning this from him.